Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 77, NWS Buffalo, NY

September 30, 2012

NWS Buffalo, NY issued this small craft advisory at Sep 30, 2012, 3:59 AM EDT. It took effect at Sep 30, 2012, 10:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2012, 3:59 AM EDT (07:59 UTC)
In effect from
Sep 30, 2012, 10:00 PM EDT
Expired
Oct 1, 2012, 8:00 PM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WHUS71 KBUF 300759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 AM EDT SUN SEP 30 2012

LOZ043>045-301600-
/O.NEW.KBUF.SC.Y.0077.121001T0400Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
359 AM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
MONDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
687 
WHUS71 KBUF 301357
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EDT SUN SEP 30 2012

LOZ043>045-302200-
/O.CON.KBUF.SC.Y.0077.121001T0400Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
957 AM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 PM EDT MONDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...AS HIGH AS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
026 
WHUS71 KBUF 301919
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT SUN SEP 30 2012

LOZ042-010330-
/O.EXB.KBUF.SC.Y.0077.121001T0600Z-121001T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
319 PM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-010330-
/O.CON.KBUF.SC.Y.0077.121001T0400Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
319 PM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 PM EDT MONDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
361 
WHUS71 KBUF 010155
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
955 PM EDT SUN SEP 30 2012

LOZ043>045-011000-
/O.EXT.KBUF.SC.Y.0077.121001T0200Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
955 PM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-011000-
/O.EXT.KBUF.SC.Y.0077.121001T0200Z-121001T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
955 PM EDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
511 
WHUS71 KBUF 010808
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
408 AM EDT MON OCT 1 2012

LOZ042-010915-
/O.CAN.KBUF.SC.Y.0077.000000T0000Z-121001T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
408 AM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THIS PART OF THE WESTERN LAKE ONTARIO NEAR
SHORE WATERS.



$$

LOZ043>045-011615-
/O.CON.KBUF.SC.Y.0077.000000T0000Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
408 AM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
863 
WHUS71 KBUF 011058
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
658 AM EDT MON OCT 1 2012

LOZ043>045-011900-
/O.CON.KBUF.SC.Y.0077.000000T0000Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
658 AM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST TO 30 KNOTS THROUGH MID MORNING DIMINISHING TO 15
  TO 25 KNOTS.

* WAVES...5 TO 8 FEET THIS MORNING SUBSIDING TO 3 TO 5 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/SMITH
397 
WHUS71 KBUF 011347
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
947 AM EDT MON OCT 1 2012

LOZ043>045-012200-
/O.CON.KBUF.SC.Y.0077.000000T0000Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
947 AM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...AS HIGH AS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
174 
WHUS71 KBUF 011926
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT MON OCT 1 2012

LOZ043>045-020000-
/O.CON.KBUF.SC.Y.0077.000000T0000Z-121002T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
326 PM EDT MON OCT 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:41 AM EDT, 18 minutes earlier.

Area forecast discussion, Sep 30, 3:41 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EDT SUN SEP 30 2012

.SYNOPSIS...
A POTENT UPPER LEVEL LOW WILL SLOWLY CROSS THE REGION THROUGH
TONIGHT WITH CLOUD COVER AND A FEW SHOWERS...ALTHOUGH THERE WILL BE
PLENTY OF RAIN FREE TIME AS WELL. HIGH PRESSURE WILL BUILD INTO THE
REGION ON MONDAY WITH A RETURN TO DRY WEATHER AND SOME SUNSHINE. A
DEEP SOUTHERLY FLOW OF MORE MOIST AIR WILL THEN BRING SEVERAL ROUNDS
OF SHOWERS FROM TUESDAY THROUGH THURSDAY ALONG WITH WARMER
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
IMPRESSIVE WATER VAPOR IMAGERY EARLY THIS MORNING WITH A DEEP MID
LEVEL CUTOFF LOW CENTERED OVER WESTERN NY. RADAR IMAGERY SHOWING
SEVERAL AREAS OF SHOWERS...AND MOST OF THESE SO FAR ARE TIED TO LAKE
ENHANCEMENT. ONE BATCH OF SHOWERS IS DRIFTING SOUTHWEST THROUGH THE
ROCHESTER AREA...WHILE OTHER SHOWERS ARE OVER LAKE ERIE AND PORTIONS
OF THE WESTERN SOUTHERN TIER. THROUGH THE EARLY MORNING HOURS EXPECT
THIS SAME BASIC LAYOUT TO REMAIN THE SAME...WITH A SLOW INCREASE IN
SHOWER COVERAGE ACROSS THE NIAGARA FRONTIER.

FOR TODAY...THE STRONG MID LEVEL CLOSED LOW WILL DRIFT SOUTH THROUGH
THIS MORNING THEN PIVOT EAST INTO EASTERN NY BY LATE IN THE DAY.
GIVEN THIS TRACK...THE BULK OF THE LARGE SCALE FORCING FOR ASCENT IN
THE FORM OF DPVA WILL BE DIRECTED ACROSS PENNSYLVANIA ON THE
SOUTHERN SEMI-CIRCLE OF THE CLOSED LOW...WITH ONLY WEAK AND
INTERMITTENT ASCENT ACROSS THE BULK OF WESTERN AND NORTH CENTRAL NY.
FOR THIS MORNING...AS THE MID LEVEL LOW CONTINUES SOUTH BURGEONING
NORTHEAST BOUNDARY LAYER FLOW WILL GRADUALLY BACK MORE NORTH AND
CARRY LAKE ENHANCED SHOWERS SOUTH ACROSS THE NIAGARA FRONTIER AND
ACROSS THE SOUTHERN TIER...EVENTUALLY DIMINISHING IN COVERAGE AND
INTENSITY THIS AFTERNOON. GIVEN THIS SCENARIO...THE BEST RAIN
CHANCES WILL BE THROUGH MID MORNING IN THE ROCHESTER AREA...AND
THROUGH LATE MORNING FOR THE NIAGARA FRONTIER...AND THROUGH EARLY
AFTERNOON ACROSS THE WESTERN SOUTHERN TIER. AFTER THAT...EXPECT JUST
ISOLATED TO WIDELY SCATTERED SHOWERS IN MOST AREAS WITH PLENTY OF
RAIN FREE TIME.

EAST OF LAKE ONTARIO THE SCENARIO IS A LITTLE DIFFERENT. THE TRACK
OF THE MID LEVEL LOW AND DEVELOPING NORTHEAST BOUNDARY LAYER FLOW
SHOULD ALLOW EXTENSIVE LOW LEVEL MOISTURE NOW POOLING ACROSS
NORTHERN NEW YORK TO SEEP INTO THE EASTERN LAKE ONTARIO REGION WITH
PLENTY OF LOW CLOUDS...SCATTERED SHOWERS AND AREAS OF DRIZZLE. SOME
FOG WILL ALSO LINGER THROUGH MID TO LATE MORNING IN SOME SPOTS.

TONIGHT...THE MID LEVEL LOW WILL CONTINUE TO PIVOT EAST AND
NORTHEAST ACROSS NEW ENGLAND. A TRIPLE POINT SURFACE LOW MOVING
NORTH ALONG THE EASTERN SEABOARD WILL BECOME CAPTURED BY ITS
CIRCULATION...AND SWING BACK ACROSS MAINE INTO EASTERN QUEBEC
OVERNIGHT. THIS WILL ALLOW DEEP WRAP AROUND MOISTURE TO SWING
THROUGH THE EASTERN LAKE ONTARIO REGION OVERNIGHT. SEVERAL MID LEVEL
SHORTWAVES ROTATING AROUND THE CLOSED LOW WILL SUPPORT ORGANIZED
ASCENT...AND MODEL GUIDANCE SUGGESTS AN AXIS OF STRETCHING
DEFORMATION AND FRONTOGENESIS WILL INCREASE AS WELL. ALL OF THIS
SHOULD SUPPORT WIDESPREAD SHOWERS OVERNIGHT ACROSS THE EASTERN LAKE
ONTARIO REGION. RAINFALL AMOUNTS SHOULD REACH A QUARTER TO THIRD
INCH IN MANY AREAS...WITH LOCAL HALF INCH AMOUNTS ACROSS HIGHER
TERRAIN AS UPSLOPE FLOW AND EVEN SOME LAKE ENHANCEMENT INCREASES. A
FEW OF THESE WRAP AROUND SHOWERS MAY CLIP THE NIAGARA FRONTIER THIS
EVENING...WITH SHOWERS MORE LIKELY FROM ROCHESTER INTO PORTIONS OF
THE NORTHERN FINGER LAKES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE DEEP CLOSED LOW OVER NEW YORK STATE WILL FINALLY LIFT OUT TO NEW
ENGLAND SUNDAY NIGHT...BEFORE SETTLING OVER THE CANADIAN MARITIMES
ON MONDAY. ONGOING SHOWERS ASSOCIATED WITH THE LOW WILL TAPER OFF
SUNDAY NIGHT. THE EXCEPTION TO THIS GENERAL TREND WILL BE EAST OF
LAKE ONTARIO WHERE A WEST TO NORTHWEST FETCH OFF THE LAKE AND
MARGINALLY COLD AIR ALOFT WILL GENERATE SOME LAKE EFFECT RAIN
SHOWERS. THERE MAY ALSO BE A LINGERING CONTRIBUTION FROM MOISTURE
WRAPPING AROUND THE SLOWLY DEPARTING UPPER LOW. A SHALLOWER LAYER OF
MOISTURE IS EXPECTED TO BE IN PLACE EAST OF LAKE ERIE. THIS WILL
LIKELY PRECLUDE THE DEVELOPMENT OF LAKE EFFECT RAIN...BUT SOME
CLOUDS MAY LINGER IN THE WESTERLY UPSLOPE FLOW.

ANY LINGERING INFLUENCE FROM THE DEPARTING LOW AND LAKE EFFECT
SHOULD END MONDAY MORNING. OTHERWISE...WEAK HIGH PRESSURE SITUATED
BETWEEN THE DEPARTING LOW CANADIAN MARITIMES LOW AND A SECOND LOW IN
PLACE OVER THE LOWER MISSISSIPPI VALLEY WILL BRING FAIR WEATHER AND
A RETURN TO SOME SUNSHINE...ESPECIALLY DURING THE AFTERNOON. AREA
TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGES.

MONDAY NIGHT WILL FEATURE AN INCREASE IN CLOUDS AS A DEEP LAYERED
SOUTHERLY FLOW TAPS MOISTURE FROM THE NORTHERN GULF STATES. WARM AIR
ADVECTION ON THE NOSE OF A MODEST LOW LEVEL JET THAT WILL BE MOVING
NORTH ACROSS THE OHIO VALLEY WILL A CHANCE OF RAIN SHOWERS TO THE
SOUTHERN TIER BEFORE DAYBREAK TUESDAY. THE INCREASE IN CLOUDS AND
DEEPENING SOUTHERLY FLOW WILL KEEP TEMPERATURES FAIRLY MILD...WITH
MOST AREAS EXPECTED TO READINGS IN THE LOWER 50S.

ON TUESDAY...THE LOWER MISSISSIPPI VALLEY UPPER LOW WILL BEGIN TO
OPEN UP AS A DEEPENING TROUGH DIGS SOUTH ACROSS THE NORTHERN ROCKIES
AND NORTHERN PLAINS STATES. AS THE ATTENDANT SURFACE LOW AND ITS
ASSOCIATED WARM FRONT LIFT TO THE NORTH...SHOWERS WILL SPREAD NORTH
ACROSS OUR CWA. THIS TREND WILL CONTINUE INTO TUESDAY NIGHT AS THE
WARM FRONT LIFTS NORTH TOWARD NEW YORK STATE. STABILITY INDICES
SUGGEST A POSSIBILITY OF ELEVATED CONVECTION AS THE WARM FRONT LIFTS
SLOWLY TO THE NORTH.

THE SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO WARM INTO THE MID AND
UPPER 60S TUESDAY...IN SPITE OF THE INCREASING CHANCES FOR RAIN.
RATHER MILD CONDITIONS WILL CONTINUE TUESDAY NIGHT WITH TEMPERATURES
EXPECTED TO HOLD STEADY IN THE MID TO UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A PERIOD OF WARMER THAN AVERAGE TEMPERATURES WITH SOME LATE
SEPTEMBER CONVECTION IS POSSIBLE DURING THE FIRST PART OF THIS
FORECAST PERIOD...BEFORE A TRANSITION TO MID FALL-LIKE WEATHER TAKES
PLACE ON SATURDAY.

THE UPPER TROUGH THAT WILL BE IN PLACE OVER THE TENNESSEE VALLEY
WEDNESDAY MORNING IS FORECAST TO NORTHEAST TOWARD THE LOWER GREAT
LAKES WEDNESDAY AFTERNOON...THEN SHIFT EAST ACROSS NEW YORK STATE
WEDNESDAY NIGHT. THE LIFT ASSOCIATED WITH THIS IMPULSE...COMBINED
WITH THE ONGOING WARM AIR ADVECTION PATTERN...WILL BRING A CHANCE
FOR A FEW MORE SHOWERS. THERE MAY BE SUFFICIENT ELEVATED INSTABILITY
TO RESULT IN SCATTERED CONVECTION. IT WILL BE EVEN WARMER ON
WEDNESDAY WITH TEMPERATURES EXPECTED TO RISE WELL INTO THE 60S AND
MAYBE EVEN LOWER 70S ACROSS THE LOWER ELEVATIONS OF THE LAKE PLAINS.

THE UPPER LEVEL TROUGH IS FORECAST TO SHIFT EAST INTO NEW ENGLAND ON
THURSDAY. RIDGING BEHIND THE TROUGH SHOULD BRING FAIR WEATHER FOR
THURSDAY AND ANOTHER DAY OF UNSEASONABLE WARM TEMPERATURES.

A POTENT COLD FRONT ASSOCIATED WITH A DEEPENING CANADIAN TROUGH WILL
CROSS THE CWA ON FRIDAY. THIS WILL BRING ANOTHER CHANCE FOR SHOWERS
AND POSSIBLE THUNDERSTORMS. STRONG COLD AIR ADVECTION SETTING BEHIND
THE FRONT WILL BRING A CHANCE FOR SOME LAKE EFFECT PCPN...WHILE
TEMPERATURES RANGE THROUGH THE 50S ON SATURDAY.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
TRICKY FORECAST FOR THE 06Z TAF CYCLE WITH A SLOW MOVING UPPER LEVEL
LOW SITTING OVERHEAD AND PRODUCING AREAS OF SHOWERS WHICH WILL BE
DIFFICULT TO TIME AND PLACE. THROUGH THE REST OF TONIGHT...MOST OF
THE SHOWERS WILL BE TIED TO LAKE ENHANCEMENT IN WEAK EAST TO
NORTHEAST LOW LEVEL FLOW. THIS WILL KEEP THE MORE PERSISTENT SHOWERS
ALONG THE SOUTH SHORE OF LAKE ONTARIO AND ALSO ALONG THE LAKE ERIE
SHORE WELL SOUTHWEST OF KBUF. THE BEST RAIN CHANCES WILL BE AT KROC
THROUGH 09Z...THEN AT KBUF-KIAG-KJHW FROM ABOUT 09Z-14Z. THESE
SHOWERS WILL PRODUCE LOCALLY MODERATE RAIN WITH ASSOCIATED MVFR
VSBY/CIGS AND EVEN BRIEF PERIODS OF IFR.

UP AT KART CONDITIONS WILL BE QUITE DIFFERENT...WITH JUST A FEW
SCATTERED LIGHT SHOWERS AND PERHAPS SOME DRIZZLE FOR SUNDAY WITH
AREAS OF MVFR VSBY. WEAK NORTHEAST FLOW IS FORECAST TO BECOME DEEPLY
SATURATED IN THE LOW LEVELS BY AROUND 12Z...WHICH SHOULD PROMOTE
EXPANSION OF WIDESPREAD IFR CIGS INTO KART. THIS MAY IMPROVE A
LITTLE TO MVFR LATER THIS AFTERNOON AS NORTHWEST FLOW INCREASES.

FROM MID TO LATE MORNING THROUGH THE REST OF TODAY EXPECT SHOWERS TO
BECOME MORE WIDELY SCATTERED AS DEEPER MOISTURE POOLS BOTH NORTH AND
SOUTH OF THE AREA. WITH THIS IN MIND WILL KEEP THIS TIME FRAME
MAINLY DRY WITH VFR CONDITIONS PREVAILING. LATER THIS AFTERNOON AND
EVENING THE UPPER LEVEL LOW WILL BEGIN TO SWING EAST...WITH ONE LAST
TAIL OF WRAP AROUND MOISTURE CROSSING THE REGION. THIS MAY PRODUCE A
FEW MORE SHOWERS ACROSS WESTERN NY...WITH A 4-6 HOUR PERIOD OF
STEADIER RAIN ACROSS THE EASTERN LAKE ONTARIO REGION INCLUDING KART
ALONG WITH ASSOCIATED MVFR VSBY/CIGS.

OUTLOOK...
MONDAY...CHANCE OF MORNING SHOWERS AND MVFR EAST OF LAKE
ONTARIO...OTHERWISE VFR.
TUESDAY...AREAS OF MVFR WITH SHOWERS LIKELY.
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
NORTH TO NORTHEAST WINDS IN THE 10-15 KNOT RANGE WILL PRODUCE SOME
CHOPPY WAVE ACTION ALONG THE SOUTH SHORE OF LAKE ONTARIO TODAY...
ALTHOUGH CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. WINDS WILL BE MUCH LIGHTER ON LAKE ERIE.

TONIGHT AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHWEST
ACROSS MAINE AND INTO QUEBEC. WESTERLY WINDS WILL INCREASE ON LAKE
ONTARIO AS IT DOES SO...WITH SOLID SMALL CRAFT ADVISORY CONDITIONS
DEVELOPING ON AT LEAST THE EAST HALF OF THE LAKE. FOR NOW WE WILL
HOIST A SMALL CRAFT ADVISORY FOR THIS AREA...BUT LATER SHIFTS MAY
NEED TO ADD THE WESTERN PORTION OF THE LAKE AS WELL WITH MORE
MARGINAL CONDITIONS THERE. MODERATE WINDS AND WAVE ACTION WILL
CONTINUE THROUGH MONDAY ON LAKE ONTARIO BEFORE HIGH PRESSURE BUILDS
INTO THE LOWER LAKES MONDAY NIGHT. WINDS AND WAVES WILL BE
CONSIDERABLY LESS ON LAKE ERIE THROUGH THE PERIOD.

COLD AIR ALOFT AND SOME CONVECTIVE SHOWERS WILL BRING THE POTENTIAL
FOR WATERSPOUTS THROUGH THIS MORNING ON BOTH LAKES ERIE AND ONTARIO.
WATERSPOUTS ARE MOST COMMON IN AND NEAR BANDS OF LAKE EFFECT CLOUDS
AND SHOWERS WHERE LOW LEVEL CONVERGENCE IS LOCALLY MAXIMIZED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY
         FOR LOZ043>045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Sep 29, 8:17 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
817 AM EDT SAT SEP 29 2012

LEZ020-LOZ030-NYZ001>008-010>014-019>021-085-SLZ022-024-301230-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-NIAGARA-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
817 AM EDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK...WESTERN NEW YORK AND SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-301230-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
817 AM EDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR WATERSPOUTS ON THE GREAT LAKES LATE TONIGHT
INTO SUNDAY AS COLD AIR MOVES OVER THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Sep 30, 12:03 AM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 AM EDT SUN SEP 30 2012

NYZ019-085-300500-
CHAUTAUQUA NY-ERIE NY-
1203 AM EDT SUN SEP 30 2012

...HEAVY THUNDERSTORMS NEAR LAKE ERIE...

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS
  WERE LOCATED ALONG THE LAKE SHORE FROM RIPLEY NORTH TOWARD SILVER
  CREEK AND NEARLY STATIONARY.

* SOME LOCATIONS AFFECTED BY THE THUNDERSTORMS MAY INCLUDE...
WESTFIELD...
DUNKIRK...
FREDONIA...

THESE STORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
      4260 7912 4246 7907 4215 7976 4227 7977

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 12:03 AM EDTSpecial Weather StatementBUFChautauqua57 min

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.